• Users Online: 2450
  • Print this page
  • Email this page
CASE REPORT
Year : 2018  |  Volume : 2  |  Issue : 2  |  Page : 80-81

Acute pancreatitis as a rare complication of diclofenac therapy


Department of Medicine, Hamad General Hospital, Doha, Qatar

Correspondence Address:
Dr. Fahmi Yousef Khan
Department of Medicine, Hamad General Hospital, P. O. Box: 3050, Doha
Qatar
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/LJMS.LJMS_40_17

Rights and Permissions

We report a rare case of diclofenac-induced acute pancreatitis in a 52-year-old female who presented to the emergency department with severe abdominal pain after ingesting one tablet of diclofenac sodium 50 mg. The patient had a history of acute pancreatitis after diclofenac ingestion 6 months ago, and there was no history of alcohol intake. Serum amylase and lipase levels were high, and abdominal ultrasonography showed a contracted gallbladder without lithiasis, normal biliary tree, and liver. The patient received conservative management with analgesia, hydration, and fasting, and we resumed back her insulin and amlodipine. She was discharged on the 6th day of admission after significant clinical and laboratory improvement. During ambulatory follow-up, the patient presented complete resolution of the symptoms and biochemical results. The patient was advised to avoid nonsteroidal anti-inflammatory drugs.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1980    
    Printed70    
    Emailed0    
    PDF Downloaded115    
    Comments [Add]    

Recommend this journal